Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 24, 2002, 12:40 PM CDT for Mercer County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 12:40 PM CDT (17:40 UTC)
- Expired
- Apr 24, 2002, 1:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Mercer County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 241740 SVRMLI ILC131-241830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1239 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN NORTHWEST ILLINOIS * UNTIL 130 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER KEITHSBURG...OR 12 MILES SOUTHWEST OF ALEDO...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... SEATON BY 1240 PM CDT. ALEDO BY 1250 PM CDT. VIOLA BY 100 PM CDT. MATHERVILLE BY 105 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4117 9101 4107 9094 4107 9044 4134 9067 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:57 AM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Apr 24, 3:57 AM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 AM CDT WED APR 24 2002 STRONG COLD FRONT WITH IMPRESSIVE PRESSURE RISES BEHIND IT PUSHING INTO NORTHWEST IOWA. DEW POINTS POOLING IN THE WARM SECTOR AHEAD OF THE FRONT. STRONG SHORT WAVE PUSHING THROUGH NEBRASKA WILL HELP FRONT ACCELERATE THIS MORNING. WITH STRONG LOW LEVEL CONVERGENCE AND MOISTURE AND UPPER DYNAMICS...CONVECTION EXPECTED TO FIRE THIS MORNING...ALTOUGH LIMITED INSTABILITY SHOULD LIMIT SEVERE RISK TO MARGINAL/ISOLATED. FRONT PUSHES THROUGH TODAY WITH STRONG POST-FRONTAL WINDS. MAY BRIEFLY APPROACH WIND ADVISORY CRITERIA LATE THIS AFTERNOON. WILL HOLD OFF ON ADVISORY FOR NOW AND LET DAY SHIFT EVALUATE AS FRONT ACCELERATES. SURFACE RIDGE SETTLES IN THURSDAY WITH COLD NIGHTTIME TEMPS AND DRY WX. REST OF THE FORECAST ON TRACK. MODELS SLOWING SLIGHTLY ON THE NEXT SYSTEM FOR FRIDAY...SO IF TREND CONTINUES...MAY NEED TO PULL FRIDAY AFTERNOON POPS NEXT TIME AROUND. OTHERWISE...NO CHANGES TO EXTENDED PERIODS. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
In the hours before
Local storm report, Apr 24, 11:26 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1126 AM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1124 AM JESUP IA .25 INCH HAIL
04/24/02 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 24, 11:28 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 AM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM RIVERSIDE IA .25 INCH HAIL
04/24/02 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM WASHINGTON IA .25 INCH HAIL
04/24/02 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 24, 12:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1129 AM MUSCATINE IA .75 INCH HAIL
04/24/02 MUSCATINE REPORTED BY STORM
SPOTTER.
1159 AM 4 W WAPELLO IA .25 INCH HAIL
04/24/02 LOUISALocal storm report, Apr 24, 12:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 4 N MEMPHIS MO .25 INCH HAIL
04/24/02 SCOTLAND REPORTED BY MEDIA.Local storm report, Apr 24, 12:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1211 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM WELTON IA .5 INCH HAIL
04/24/02 CLINTON REPORTED BY EMERGENCY
MANAGEMENT.
1205 PM DEWITT IA .5 INCH HAIL
04/24/02 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 24, 12:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1227 PM RUTLEDGE MO 1.5 INCH HAIL
04/24/02 SCOTLAND REPORTED BY MEDIA.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:24 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.